Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The cuspidal group and special values of $ L$-functions


Author: Glenn Stevens
Journal: Trans. Amer. Math. Soc. 291 (1985), 519-550
MSC: Primary 11G16; Secondary 11F11, 11G30, 11G40, 14G10
MathSciNet review: 800251
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The structure of the cuspidal divisor class group is investigated by relating this structure to arithmetic properties of special values of $ L$-functions of weight two Eisenstein series. A new proof of a theorem of Kubert (Proposition 3.1) concerning the group of modular units is derived as a consequence of the method. The key lemma is a nonvanishing result (Theorem 2.1) for values of the ``$ L$-function'' attached to a one-dimensional cohomology class over the relevant-congruence subgroup. Proposition 4.7 provides data regarding Eisenstein series and associated subgroups of the cuspidal divisor class group which the author hopes will simplify future calculations in the cuspidal group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11G16, 11F11, 11G30, 11G40, 14G10

Retrieve articles in all journals with MSC: 11G16, 11F11, 11G30, 11G40, 14G10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0800251-4
PII: S 0002-9947(1985)0800251-4
Article copyright: © Copyright 1985 American Mathematical Society